Explain the possible side effects of Mirena IUD for person who had DVT and on Warfarin for clotting?
User rating for this question
Posted Sun, 22 Dec 2013 in Pregnancy
Answered by Dr. S Patra 2 hours later
Brief Answer: MIRENA IS NOT SAFE ON WARFARIN THERAPY. Detailed Answer: Hello, Thanks for writing to us. Followings are my comments: 1) MIRENA is a Levonorgestrel-containing Intrauterine System (IUS). Most common side effects are pelvic or abdominal pain, infection, ovarian cyst, headache, inter- menstrual bleeding or spotting (occasionally), depression or altered mood, acne, low sex drive, breast tenderness, spontaneous expulsion etc. 2) Birth Control Pill has more risk for DVT (Deep Vein Thrombosis) in comparison to MIRENA. However, MIRENA has potential interactions with Insulin, Warfarin (Coumadin) and Steroids. It can increase the side effects of anticoagulant. Therefore, it CAN'T be used safely or if it is used, she needs periodic monitoring. Kindly, consult with her gynecologist for appropriate contraceptive method after clinical evaluation. Hope, it will be helpful for your information and understanding. Let me know, if you need clarification. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW